Funnel Cloud, Collier
- When
- October 17, 4:48 PM EST
- Where
- Collier County, 4.64 mi SE of Corkscrew
- Reported by
- Trained Spotter
- Coordinates
- 26.420, -81.500
A trained spotter reported a funnel cloud over Lake Trafford west of Immokalee.
A southwest coast sea breeze moved inland during the late afternoon with a few showers developing along the boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A southwest coast sea breeze moved inland during the late afternoon with a few showers developing along the boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Oct 17, 2:26 PM EST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 326 PM EDT THU OCT 17 2013 ...MINOR COASTAL FLOODING AROUND HIGH TIDE PORTIONS OF THE ATLANTIC COAST THROUGH THE UPCOMING WEEKEND DUE TO HIGHER THAN NORMAL TIDAL LEVELS... .DISCUSSION...STREET FLOODING HAS OCCURRED OVER THE PAST FEW HIGH TIDE CYCLES ALONG THE BAY AND INTRACOASTAL SIDE OF THE BARRIER ISLANDS OF THE ATLANTIC COAST. THIS IS EXPECTED TO OCCUR AGAIN WITH EACH SUCCESSIVE HIGH TIDE CYCLE THROUGH THE UPCOMING WEEKEND. THE NEXT HIGH TIDE IS THIS MID EVENING AND MID MORNING ON FRIDAY. THE HIGHER WATER LEVELS (WITH DEPARTURES BETWEEN 1/2-3/4 FT ABOVE NORMAL) ARE OCCURRING WITH THE "SPRING TIDE" (AN ASTRONOMICAL EVENT WHEN THE MOON AND SUN ALIGN WITH THE EARTH). THE WATER LEVELS ARE EXPECTED TO PEAK FRIDAY INTO EARLY SATURDAY BEFORE GRADUALLY IMPROVING. AGAIN, THE MAIN IMPACTS WILL BE ISOLATED STREET FLOODING. A COASTAL FLOOD STATEMENT IS IN EFFECT ADDRESSING THIS FLOODING. THE TIDES ARE THE MAIN "WEATHER" STORY AS TRANQUIL WEATHER WILL CONTINUE TO PREVAIL ACROSS SOUTH FL INTO THE UPCOMING WEEKEND UNDER A RIDGE OF HIGH PRESSURE. THE STRONG MID LEVEL RIDGE ACROSS THE AREA WILL WEAKEN AND BECOME DISPLACED TO THE EAST AS A LONGWAVE TROUGH DIVES OUT FROM THE UPPER MIDWEST AND ACROSS THE EASTERN STATES NORTH OF FLORIDA. MOISTURE LEVELS WILL ONLY GRADUALLY INCREASE SO JUST A FEW SHOWERS ARE POSSIBLE THIS WEEKEND. /GREGORIA LONG TERM FROM PREVIOUS DISCUSSION... THE HIGH WILL REMAIN NEARLY STATIONARY OVER THE WESTERN BAHAMA ISLANDS EARLY NEXT WEEK, AS THE FRONT REMAINS NEARLY STATIONARY NEAR OR ACROSS NORTH FLORIDA. THIS WILL KEEP A EAST TO SOUTHEAST WIND FLOW OVER SOUTH FLORIDA DURING THIS TIME ALONG WITH A 10 TO 20 PERCENT CHANCE OF SHOWERS. THE COLD FRONT WILL THEN GET PUSHED DOWN THE SUNSHINE STATE SOMETIME DURING THE MIDDLE OF NEXT WEEK, AND THROUGH SOUTH FLORIDA LATE NEXT WEEK, AS LOW PRESSURE SWINGS THROUGH THE GREAT LAKES AND INTO THE NORTHEAST UNITED STATES. THIS COULD BRING A MUCH COOLER AND DRIER AIR MASS TO SOUTH FLORIDA FOR LATE NEXT WEEK. /BNB && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE 24 HR TAF PERIOD. WINDS WILL REMAIN LIGHT AND PRIMARILY DOMINATED MAINLY BY LAND/SEA BREEZES. /AK && .MARINE...TRANQUIL MARINE CONDITIONS WILL CONTINUE IN A LIGHT EASTERLY WIND FLOW PATTERN. SEAS WILL REMAIN LESS THAN 4 FT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 87 74 87 / 10 10 10 10 FORT LAUDERDALE 76 87 77 87 / 10 10 10 10 MIAMI 75 87 76 87 / 10 10 10 10 NAPLES 71 89 71 88 / - - - 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...57/GREGORIA AVIATION/RADAR...84/AK
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 459 PM EDT THU OCT 17 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 181200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 459 PM EDT THU OCT 17 2013 ...MINOR TIDAL FLOODING ALONG ATLANTIC COAST, INCLUDING BISCAYNE BAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: HIGHER THAN NORMAL TIDES WILL LEAD TO MINOR INUNDATION OF LOW-LYING AND AREAS ALONG THE ATLANTIC COAST, ESPECIALLY NEAR ASTRONOMICAL HIGH TIDE. BAYSIDE PORTIONS OF MIAMI BEACH WILL BE PARTICULARLY SUSCEPTIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH ASTRONOMICAL TIDES WILL CONTINUE THROUGH THE WEEKEND. FLOODING WILL REMAIN A THREAT ALONG THE EAST COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT TIDAL FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. KONARIK
The Miami radar (KAMX), 141 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 funnel cloud. Local standard time, as filed.
A trained spotter reported a funnel cloud over Lake Trafford west of Immokalee.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, October 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478782.